MAUDE Adverse Event Report: MICROVENTION, INC. COSMOS 18 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. COSMOS 18 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 8218-1139-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported through a user facility voluntary medwatch# 4100070000-2023-8014 that during a catheterization procedure, the coil strand stretched and fractured and was retained in the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications; potential complications include but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Preparation of the mcs for delivery.Remove the v grip detachment controller from its protective packaging.Pull the white pull-tab from the side of the detachment controller.Discard the pull-tab and place the detachment controller in the sterile field.The v grip detachment controller is packaged separately as a sterile device.Do not use any power source other than the microvention v grip detachment controller to detach the coil.The v grip detachment controller is intended to be used on one patient.Do not attempt to re-sterilize or otherwise re-use the v grip detachment controller.Prior to using the device, remove the proximal end of the v trak delivery pusher from the packaging hoop.Use care to avoid contaminating this end of the delivery pusher with foreign substances such as blood or contrast.Firmly insert the proximal end of the delivery pusher into the funnel section of the v grip detachment controller.Do not push the detachment button at this time.Wait three seconds and observe the indicator light on the detachment controller.If the green light does not appear or if a red light appears, replace the device.If the light turns green, then turns off at any time during the three-second observation, replace the device.If the green light remains solid green for the entire three-second observation, continue using the device.Detachment of the mcs coil: the v grip detachment controller is pre-loaded with battery power and will activate when a microvention v trak delivery pusher is properly connected.It is not necessary to push the button on the side of the v grip detachment controller to activate it.Verify that the rhv is firmly locked around the v trak delivery pusher before attaching the v grip detachment controller to ensure that the coil does not move during the connection process.Although the v-trak delivery pusher¿s gold connectors are designed to be compatible with blood and contrast, every effort should be made to keep the connectors free of these items.If there appears to be blood or contrast on the connectors, wipe the connectors with sterile water before connecting the v grip detachment controller.Connect the proximal end of the v trak delivery pusher to the v grip detachment controller by firmly inserting the proximal end of the v trak delivery pusher into the funnel section of the v grip detachment controller.When the v grip detachment controller is properly connected to the v trak delivery pusher, a single audible tone will sound, and the light will turn green to signal that it is ready to detach the coil.If the detachment button is not pushed within 30 seconds, the solid green light will slowly flash green.Both flashing green and solid green lights indicate that the device is ready to detach.If the green light does not appear, check to ensure that the connection has been made.If the connection is correct and no green light appears, replace the v grip detachment controller.Verify the coil position before pushing the detachment button.Push the detachment button.When the button is pushed, an audible tone will sound, and the light will flash green.At the end of the detachment cycle, three audible tones will sound, and the light will flash yellow three times.This indicates that the detachment cycle is complete.If the coil does not detach during the detachment cycle, leave the v grip detachment controller attached to the v trak delivery pusher and attempt another detachment cycle when the light turns green.The light will turn red after the number of detachment cycles specified on the v grip labeling.Do not use the v grip detachment controller if the light is red.Discard the v grip detachment controller and replace it with a new one when the light is red.Verify detachment of the coil by first loosening the rhv valve, then pulling back slowly on the delivery system and verifying that there is no coil movement.If the implant did not detach, do not attempt to detach it more than two additional times.If it does not detach after the third attempt, remove the delivery system.After detachment has been confirmed, slowly retract and remove the delivery pusher.Advancing the v trak delivery pusher once the coil has been detached involves risk of aneurysm or vessel rupture.Do not advance the delivery pusher once the coil has been detached.Verify the position of the coil angiographically through the guide catheter.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the coil remains within the microcatheter.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.

Brand Name
COSMOS 18 ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16841270
Report Number2032493-2023-00700
Device Sequence Number6888695
Product Code HCG
UDI-Device Identifier00816777024213
UDI-Public(01)00816777024213(11)220812(17)270731(10)0000245734
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K090891
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8218-1139-A2
Device Lot Number0000245734
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Initial Report FDA Received Date04/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight55 KG